MAUDE Adverse Event Report: JIANERKANG MEDICAL CO LTD CARDINAL HEALTH; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

JIANERKANG MEDICAL CO LTD CARDINAL HEALTH; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 23250-407
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported failure.As such, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.
 
Event or Problem Description
It was reported that post-operatively, a laparotomy sponge was retained in the patient following a surgical procedure, necessitating a second surgery to retrieve the sponge.The retained sponge resulted in extended patient's hospitalization by 3-4 days.An x-ray was taken to assist in locating the retained sponge.Patient was initially taken to intensive care unit but had to return due to complications.The sponge was fully retrieved during the second surgery.It was noted that the sponge count was correct, and machine read a correct count at the end of the initial procedure but did not detect a sponge was in the patient.Event date and initial reporter were unknown.
 
Additional Manufacturer Narrative
Supplemental report is being filed due to the manufacturer name and address in d3, f14, and g-contact office manufacturing site on the initial report 1423537-2025-00231 were entered incorrectly.The correct manufacturer name and address are now being submitted in those fields.No other changes to the report are required.

Brand Name
CARDINAL HEALTH
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
JIANERKANG MEDICAL CO LTD
no.1, jianerkang road, zhixi
jiangsu province
jintan district changzhou city 21325 1
CH  213251
Manufacturer (Section G)
JIANERKANG MEDICAL CO LTD
no.1, jianerkang road, zhixi
jiangsu province
jintan district changzhou city 21325 1
CH   213251
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22154585
Report Number1423537-2025-00231
Device Sequence Number9382698
Product Code GDY
UDI-Device Identifier30885380121702
UDI-Public30885380121702
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number23250-407
Device Catalogue Number23250-407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date05/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown